MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the popliteal artery, an advance 35 lp low profile balloon catheter ruptured longitudinally on the first inflation, prior to reaching ten atmospheres.The lesion was reportedly 50% occluded, and tortuosity and calcification were not noted.An unknown 6 french sheath and inflation device were used during the procedure, as well as a 50/50 mixture of omnipaque contrast and saline.The balloon and delivery system were removed over an unknown wire guide.Blood was not observed in the inflation device, and the balloon was not inflated within a stent prior to rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during angioplasty of the popliteal artery, an advance 35 lp low profile balloon catheter ruptured longitudinally on the first inflation, prior to reaching ten atmospheres.The lesion was reportedly 50% occluded, and tortuosity and calcification were not noted.An unknown 6 french sheath and inflation device were used during the procedure, as well as a 50/50 mixture of omnipaque contrast and saline.The balloon and delivery system were removed over an unknown wire guide.Blood was not observed in the inflation device, and the balloon was not inflated within a stent prior to rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation/evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one used advance 35 lp low profile balloon catheter was returned.A leak test was performed; however, the balloon would not inflate.The balloon material was examined, and a longitudinal tear was identified on the balloon.No other issues were identified during the analysis.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no related nonconforming events which could contribute to this failure mode.A review of complaint history did not identify any other complaints associated with this lot.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.The available information provides objective evidence that the lot was manufactured to specification.An ifu is provided with this device, which warns, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures." the ifu further states, ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution," and, "if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ based on the information available, investigation has concluded that a cause could not be determined for this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9823637
Report Number1820334-2020-00597
Device Sequence Number11530281
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)221016(10)10086451
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number10086451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1